Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 9, NWS Goodland, KS

March 5, 2018Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 5, 2018, 9:42 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 6, 2018, 11:00 AM MST. It was in force for 6 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2018, 9:42 AM MST (16:42 UTC)
In effect from
Mar 6, 2018, 11:00 AM MST
Expired
Mar 6, 2018, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 11:04 AM MSTDUST STORM1 W Oakley, KSVISIBILITIES LESS THAN ONE MILE AT TIMES NEAR OAKLEY.
Mar 6, 11:21 AM MSTNON-TSTM WND GST 61Burlington Co Airport, COASOS STATION ITR, BURLINGTON CO AIRPORT.
Mar 6, 11:24 AM MSTNON-TSTM WND GST 67Goodland, KSASOS STATION GLD, GOODLAND.
Mar 6, 11:26 AM MSTNON-TSTM WND GST 66Mccook Airport, NEASOS STATION MCK, MCCOOK AIRPORT.
Mar 6, 11:35 AM MSTDUST STORM5 E Edson, KSAT MM 32 ON I-70 VISIBILITY RANGED FROM 1/2-1/4 MILE IN BLOWING DUST.
Mar 6, 11:41 AM MSTNON-TSTM WND GST 63Hill City Ks Airport, KSASOS STATION HLC, HILL CITY KS AIRPORT.
Mar 6, 11:51 AM MSTNON-TSTM WND GST 592 N Atwood, KSSO FAR WIND GUSTS HAVE RANGED FROM 55-65 MPH. PEAK WIND GUST OF 65 MPH OCCURRED AT 1102 AM CT.
Mar 6, 11:53 AM MSTNON-TSTM WND GST 564 S Burlington, CO
Mar 6, 12:00 PM MSTDUST STORM3 W Colby, KSPORTIONS OF HIGHWAY 24 AND HIGHWAY 25 WERE BOTH CLOSED IN VICINITY OF INTERSTATE 70 EARLY THIS AFTERNOON.
Mar 6, 12:00 PM MSTNON-TSTM WND GST 554 Nne Hoxie, KS
Mar 6, 12:00 PM MSTNON-TSTM WND DMG9 Ene Wallace, KSSEMI-TRAILER BLOWN OVER ON HIGHWAY 40 WEST OF WINONA NEAR THE WALLACE/LOGAN COUNTY BORDER EARLIER THIS AFTERNOON.
Mar 6, 12:02 PM MSTDUST STORM13 W Norton, KSZERO VISIBILTY IN THE BLOWING DUST.
Mar 6, 12:02 PM MSTDUST STORM4 W Norton, KSZERO VISIBILITY IN THE BLOWING DUST.
Mar 6, 12:04 PM MSTNON-TSTM WND GST 555 Ese Gove, KSALSO HAD A 55 MPH GUST OCCUR AT 204 PM CT.
Mar 6, 12:04 PM MSTNON-TSTM WND GST 5910 Sse Gove, KSPEAK SO FAR TODAY.
Mar 6, 12:05 PM MSTNON-TSTM WND DMGGoodland, KS5 INCH DIAMETER TREE LIMB BLOWN DOWN. TIME ESTIMATED.
Mar 6, 12:21 PM MSTNON-TSTM WND GST 59Oakley, KSLASTED THROUGH 1326 CT. PEAK GUST FOR THE DAY. ALSO OCCURRED FROM 1346-51 CT.
Mar 6, 12:22 PM MSTNON-TSTM WND GST 69Goodland, KSASOS STATION GLD, GOODLAND.
Mar 6, 12:31 PM MSTDUST STORM12 W Winona, KSZERO VISIBILITY FROM WINONA WEST TO THE LOGAN/WALLACE COUNTY LINE.
Mar 6, 12:31 PM MSTDUST STORM5 N Winona, KSZERO VISIBILITY FROM WINONA NORTH TO THE LOGAN/THOMAS COUNTY LINE.
Mar 6, 12:45 PM MSTNON-TSTM WND DMG1 Wsw Oakley, KS
Mar 6, 12:45 PM MSTWILDFIREMccook, NEHOUSE JUST NORTH OF THE CITY LIMITS COMPLETELY BURNED BY FIRE.
Mar 6, 12:52 PM MSTNON-TSTM WND GST 58St. Francis, KS
Mar 6, 1:00 PM MSTNON-TSTM WND DMG1 Wsw Oakley, KSCOMMUNICATIONS TOWER DOWNED BY HIGH WINDS IN OAKLEY. CALL WAS RECEIVED AROUND 1:00 PM MST.
Mar 6, 1:18 PM MSTNON-TSTM WND GST 556 N Oberlin, KS
Mar 6, 1:19 PM MSTNON-TSTM WND GST 53Norton, KS
Mar 6, 1:50 PM MSTNON-TSTM WND DMG2 W Winona, KSSEMI WITH AN EMPTY TRAILER WAS BLOWN ON ITS SIDE ON HIGHWAY 40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS83 KGLD 051642
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
942 AM MST Mon Mar 5 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED THROUGH TUESDAY...

COZ254-KSZ027>029-041-042-061200-
/O.UPG.KGLD.FW.A.0007.180306T1800Z-180307T0000Z/
/O.NEW.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Cheyenne-Wallace-Logan-Gove-Greeley-Wichita-
942 AM MST Mon Mar 5 2018 /1042 AM CST Mon Mar 5 2018/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR FIRE WEATHER ZONES 027...028...029...041...042 
AND 254... 

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/TO 5 PM 
MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 027...028...029... 
041...042 AND 254...

* Affected Areas In Colorado...
   Fire Weather Zone 254 Cheyenne. 
* Affected Areas In Kansas
   Fire Weather Zone 027 Wallace
   Fire Weather Zone 028 Logan
   Fire Weather Zone 029 Gove
   Fire Weather Zone 041 Greeley
   Fire Weather Zone 042 Wichita

* Timing Today and Tuesday...Late morning through early evening.

* Winds Today and Tuesday...Northwest at 30 to 45 mph with gusts 
  up to 65 mph.

* Relative Humidity Today and Tuesday...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

&&

$$

COZ252-253-KSZ001>004-013>016-NEZ079>081-061200-
/O.NEW.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
/O.CON.KGLD.FW.W.0008.180305T1800Z-180306T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Dundy-Hitchcock-Red Willow-
942 AM MST Mon Mar 5 2018 /1042 AM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...079...080...081...252 AND 253...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 001...002...003... 
004...013...014...015...016...079...080...081...252 AND 253...

* Affected Areas In Colorado...
   Fire Weather Zone 252 Yuma
   Fire Weather Zone 253 Kit Carson
* Affected Areas In Kansas...
   Fire Weather Zone 001 Cheyenne
   Fire Weather Zone 002 Rawlins
   Fire Weather Zone 003 Decatur
   Fire Weather Zone 004 Norton
   Fire Weather Zone 013 Sherman
   Fire Weather Zone 014 Thomas
   Fire Weather Zone 015 Sheridan
   Fire Weather Zone 016 Graham
* Affected Areas In Nebraska...
   Fire Weather Zone 079 Dundy
   Fire Weather Zone 080 Hitchcock
   Fire Weather Zone 081 Red Willow

* Timing Today and Tuesday...Late morning through early evening.

* Winds Today and Tuesday...Northwest at 30 to 45 mph with gusts 
  up to 65 mph.

* Relative Humidity Today and Tuesday...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
533 
WWUS83 KGLD 060103
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
603 PM MST Mon Mar 5 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED TUESDAY...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060915-
/O.CAN.KGLD.FW.W.0008.000000T0000Z-180306T0200Z/
/O.CON.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
603 PM MST Mon Mar 5 2018 /703 PM CST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ TUESDAY FOR FIRE WEATHER ZONES 027...028...
029...041...042 AND 254...


* Affected Areas In Colorado... Fire Weather Zone 254 Cheyenne. 
  * Affected Areas In Kansas Fire Weather Zone 027 Wallace Fire 
  Weather Zone 028 Logan Fire Weather Zone 029 Gove Fire Weather 
  Zone 041 Greeley Fire Weather Zone 042 Wichita

* Timing...Late morning through early evening on Tuesday.

* Winds...Northwest at 30 to 45 mph with gusts up to 65 mph.

* Relative Humidity...10 to 20 percent.

* Impacts Today and Tuesday...Low relative humidity and strong 
  northwest winds will create an environment in which fire will 
  rapidly grow and spread out of control. Outdoor burning of any 
  kind will be extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
267 
WWUS83 KGLD 060910
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
210 AM MST Tue Mar 6 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061800-
/O.CON.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
210 AM MST Tue Mar 6 2018 /310 AM CST Tue Mar 6 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...027...028...029...041...042...079...080...
081...252...253 AND 254...

* Affected Areas In Colorado... Fire Weather Zone 254 Cheyenne. 
* Affected Areas In Kansas Fire Weather Zone 027 Wallace Fire 
  Weather Zone 028 Logan Fire Weather Zone 029 Gove Fire Weather 
  Zone 041 Greeley Fire Weather Zone 042 Wichita

* Timing...Late morning through sunset. 

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph. 

* Relative Humidity...Ranging from 15 to 20 percent along and
  south of the interstate to 25 to 30 percent from Hill City to
  Trenton and points east. 

* Impacts...Low relative humidity and strong northwest winds will
  create an environment in which fire will rapidly grow and spread
  out of control. Outdoor burning of any kind will be extremely
  dangerous and should be avoided. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided through Tuesday.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
192 
WWUS83 KGLD 061447
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
747 AM MST Tue Mar 6 2018

...ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070000-
/O.CON.KGLD.FW.W.0009.180306T1800Z-180307T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
747 AM MST Tue Mar 6 2018 /847 AM CST Tue Mar 6 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

* Affected Areas...Entire Tri-State Region.

* Timing...This afternoon.

* Winds...Northwest 30 to 45 mph with gusts up to 65 mph.

* Relative Humidity...15 to 25 percent.

* Impacts...Low relative humidity and very strong northwest winds
  will create an environment in which fire will rapidly grow and 
  spread out of control. Outdoor burning of any kind will be 
  extremely dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All outdoor burning should be avoided today.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
410 
WWUS83 KGLD 062358
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
458 PM MST Tue Mar 6 2018

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070100-
/O.EXP.KGLD.FW.W.0009.000000T0000Z-180307T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
458 PM MST Tue Mar 6 2018 /558 PM CST Tue Mar 6 2018/

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080...081...252...253 AND 254...

Winds have decreased and relative humidity has increased.
Conditions will continue to improve this evening. Any ongoing
fires will be much more manageable over the next two hours.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 5, 4:37 AM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 5, 4:37 AM MST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
437 AM MST Mon Mar 5 2018

.SHORT TERM...(Today through Wednesday night)
Issued at 356 AM MST Mon Mar 5 2018

Forecast concern will be ongoing High Wind and Red Flag conditions
through Tuesday. Satellite showing a blocky and amplified pattern
from the Pacific into the western Atlantic.

Fire weather details are included in that section below.

Today/tonight...Todays highlights look good and plan on no changes.
Very good lapse rates within the mixed layer with adequate downward
motion and unidirectional flow to bring the progged 60 plus mph
winds down. Both the Nam and Gfs Bufkit are both bringing 60 plus
mph winds down.

Do not see any problems with the temperatures through this period
and made little to no changes.

Tuesday/Tuesday night...Made some adjustments and additions to the
highlights for the daytime parameters and highlights. Most model
output has slowed down the eastward progression of the upper low
that is bringing us all this wind. System also looks slightly
stronger from the previous run.

Lapse rates still look very favorable in the mixed layer to bring
down those strong. Model output is also showing that 60 plus mph
winds remain in the mixed layer with adequate downward motion in
that unidirectional flow to bring down the winds. As a result of the
above have decided to add the remaining counties into the High Wind
Watch. Also concerned that warning criteria gusts may occur rather
early in the day before the start of the watch. So began it a little
sooner. Of note, Bufkit/forecast soundings indicate that the gusts
for this period will be stronger than todays. A bit concerning.

Wednesday/Wednesday night...Warmer and less windy conditions look on
track so made no changes to what the blend gave me.

.LONG TERM...(Thursday through Sunday)
Issued at 214 AM MST Mon Mar 5 2018

An upper ridge moves over the Rockies Thursday and flattens out
as it moves east over the Plains Thursday night. Zonal flow aloft
with a weak embedded short wave trough moves over the forecast
area Friday evening and quickly transitions into a more amplified
pattern as a stronger short wave trough moves across the northern
Rockies and emerges over the northern Plains on Saturday ahead of
another ridge that moves over the Rockies and out over the high
plains on Sunday. Surface high pressure moves well east of
the area and is replaced by a deepening lee surface trough
Thursday that ends up moving through the panhandle region Friday
evening as a closed low and across the southern plains ahead of
the upper low to be followed by a large area of surface high
pressure diving south into the high plains on Sunday.

Dry conditions with high temperatures back up in the 60s and 70s
are expected on Thursday and Friday with mainly southwest to
westerly surface flow. Dry conditions are expected to continue
through Saturday and Sunday as highs cool back into the 50s and
lows return to the 20s as cold air advection takes over on the
back side of the low pressure system moving east of the region.

Models are hinting at the possibility of very light precipitation
around Saturday, but with the progressive pattern in place and a
poor establishment of a good moisture fetch into the region, have
kept the mention of any precipitation out of the long term portion
of the forecast.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 430 AM MST Mon Mar 5 2018

VFR conditions will rule through the entire TAF period. Strong NW
winds will be the primary aviation concern. Expect NW winds
sustained at 20-25 knots with gusts to 30-35 knots at the
beginning of the TAF period, increasing to 30-35 knots sustained
with gusts to 45 knots by late morning (15-16Z), which will
persist through the duration of the afternoon. Winds will decrease
to 20-25 knots with gusts to 30-35 knots AOA sunset, and to
15-20 knots with gusts to 30 knots within a few hours after
sunset and remain relatively light through the remainder of the
12Z TAF period, however, expect NW winds to abruptly strengthen
again between 12-18Z Tue.

&&

.FIRE WEATHER...
Issued at 356 AM MST Mon Mar 5 2018

For today...Current Red Flag Warning looks on track. Will have a
very dry air mass with very windy conditions made no changes.

For Tuesday...Conditions in place tomorrow make for as windy or
windier day than today. Model output consistent in having higher
gusts. Thought the blend dewpoints were too high so lowered them
mainly over the southern portion of the area. That combined with
the winds led me to issue a Fire Weather Watch for tomorrow for
the southern six counties.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning until 5 PM MST /6 PM CST/ this afternoon for
     KSZ001>004-013>016-027>029-041-042.

     Red Flag Warning from 11 AM MST /noon CST/ this morning to 7 PM
     MST /8 PM CST/ this evening for KSZ001>004-013>016-027>029-
     041-042.

     High Wind Watch from Tuesday morning through Tuesday afternoon
     for KSZ001>004-013>016-027>029-041-042.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for KSZ027>029-041-042.

CO...High Wind Warning until 5 PM MST this afternoon for COZ090>092.

     Red Flag Warning from 11 AM this morning to 7 PM MST this
     evening for COZ252>254.

     High Wind Watch from Tuesday morning through Tuesday afternoon
     for COZ090>092.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for COZ254.

NE...High Wind Warning until 5 PM MST /6 PM CST/ this afternoon for
     NEZ079>081.

     Red Flag Warning from 11 AM MST /noon CST/ this morning to 7 PM
     MST /8 PM CST/ this evening for NEZ079>081.

     High Wind Watch from Tuesday morning through Tuesday afternoon
     for NEZ079>081.

&&

SHORT TERM...BULLER
LONG TERM...LOCKHART
AVIATION...VINCENT
FIRE WEATHER...BULLER
Hazardous weather outlook, Mar 5, 8:13 AM MST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
813 AM MST Mon Mar 5 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061515-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
813 AM MST Mon Mar 5 2018 /913 AM CST Mon Mar 5 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

A High Wind Warning and a Red Flag Warning remain in effect for the
entire Tri-State region today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

On Tuesday, a High Wind Watch remains in effect for the entire Tri-State
region, and a Fire Weather Watch remains in effect for areas south of
Interstate 70.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Local storm report, Mar 5, 8:49 AM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 AM MST MON MAR 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     NON-TSTM WND GST GOODLAND                39.37N 101.70W
03/05/2018  M59 MPH          SHERMAN            KS   ASOS

            KGLD REPORTED A PEAK WIND GUST OF 51 KNOTS
            OR 59 MPH AT 843 AM MST.

&&

VINCENT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:34 AM MSTFire Weather WatchGLDCheyenne5 hr
Mar 5, 9:27 AM MSTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma32 hr

Nearby

Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.